Diflucan (Fluconazole) for Fibromyalgia/yeast

Discussion in 'Fibromyalgia Main Forum' started by focusongoal, Nov 12, 2006.

  1. focusongoal

    focusongoal New Member

    I would like to know other's experiences with Diflucan
    for systemic candida problems.(die off etc.) My doctor prescribed it for 30 days at 200 mg.
    Thanks for your ideas.
  2. wildworld

    wildworld New Member

    only worked for me for as long as i was taking the pill; as soon as i stopped, the problems all came back. what did work for me for a long time was a month's worth of mycelex 2X per day (usually used to treat thrush). The problem with yeast is that it's naturally occurring in your body, you can't kill all of it. so if you have a weakened immune system, you pretty much have to go with a low sugar diet to keep it as low in your body as possible, and find the best treatment for breakouts.

    if the diflucan doesn't work, ask about mycelex. also, if you get yeast infections, don't overlook the over-the-counter treatments. i've found them to work better than the pills the doctors have given me.
  3. happycanuk

    happycanuk New Member

    Same here, as soon as I quit taking it, back came the same old problem.
  4. b~kay~b

    b~kay~b New Member

    I first got it in my ear. My doc prescribed fluconaazole it was one pill real strong dose and gave me cutivate lotion sample to put in there because of the eczema. and i also had thrush. so i noticed the thrush got a little better but the eczema spread all over my body and the ear wasnt doing that much better and i had little cysts it seemed like 20+ so i had to get something strong to take for 15 days i forgot the name and i got over the counter monistat, eucerine, and cvs brand hydrocortisone plus anti itch cream yeah i slap all this on. the eczema is still around and i can tell i have to go get more monistat and i did this just in september. i'm not sure but i think the eczema might be sticking around because i had it when i was a kid. lol i put the different creams in certain spots but i look crazy when i do this. i'm not sure how much this cutivate would cost but ask your doc it helps some too. the sample bottle is tiny(7ml) i use the eucerine because i remembered it was the only cream that soothed for a bit as a kid i guess because its thick. another cream not so thick didnt sooth me but my son uses it for his psoriasis, its cetaphil. he slaps that on heavy. these are the only things ive come up with so far. if i find something new i will post.
  5. pepper

    pepper New Member

    while I was on the Diflucan but, like the others here mentioned, it all came back when I stopped the drug. I was on it for a couple of years and had to get my liver enzymes checked every month.

    Pepper
  6. Slayadragon

    Slayadragon New Member

    I've had the most success with it in terms of resolving sinus infections. These can be very disruptive---including increasing sleepiness and, in one case for me, pressing against my inner ear and giving me extreme vertigo (or the yeast may have even been in my inner ear). I had to use the Diflucan for 1-6 months to resolve those problems, though.

    In the meantime, I tried to decrease systemic yeast through the use of herbs, Nystatin and (especially) cutting out all sugar and most white flour from my diet. That takes longer, but if the yeast isn't in your digestive tract, eventually the body will be able to clear it from the sinuses (and maybe the vagina) as well.

    Doctors always worry about liver problems, but my enzymes were always perfectly fine.
  7. Dorymarie

    Dorymarie New Member

    Hi, Yes, I've had too much experience with Diflucan (200mg. daily) and systemic yeast overgrowth since this past summer. This has been a nightmare. It seems that I became immune to the Diflucan. I've been trying hard to follow a yeast free diet. I buy yeast free bread and waffles at the health food store. I suggest to buy one of the very good books (in health food stores or any major bookstore) on fighting yeast. I have three different books and refer to each one.
    Iam wondering if you got the systemic candida from antibiotic useage? That's how mine began after ten days of intravenous antibiotics in the hospital for a bacterial infection in the blood. Was on Levaquin and Fortaz. The worst part of this is that I got oral thrush and still can't get rid of it. It's become sore, stingy and has changed color....from white to yellow. Is hard to emotionally deal with. Used a few RX swishes to combat it and only to have minor improvement. The doctor is giving up on me and this has me quite aggravated.
    Sadly, I have to go back on a antibiotic next Saturday because of upcoming dental work. Iam petrified of having to be on a antibiotic AGAIN.
    Dorymarie